Ask a doctor

Can Dysport Keep You Awake at Night?

I've had 16 units injected around the eyes today at 10.30am. It is now 2.30am and I can't seem to get to sleep. I don't normally have insomnia, so was wondering if Dysport is related to my sleeplessness. Thanks.

Doctor Answers 9

Dysport and Insomnia

Insomnia is not a side effect associated with Dysport. If this was your first injection with a neurotoxin, it could be the anxiety or stress related to the treatment keeping you awake. Common side effects of Dysport are bruising, swelling, and pain near the injection site. Rest assured it is not the Dysport keeping you awake (pun intended!)


San Diego Plastic Surgeon
4.5 out of 5 stars 21 reviews

La Jolla Cosmetic Surgery Centre 9850 Genesee Ave
La Jolla, CA 92037

Is Dysport Causing My Insomnia?

Dysport should not cause insomnia.  It sounds like you may have some anxiety or other things going on that are causing you not to sleep.  Hopefully these issues will resolve and you can get some sleep.

Jeffrey Roth, MD
Las Vegas Plastic Surgeon
4.5 out of 5 stars 12 reviews

9280 W. Sunset Rd.
Las Vegas, NV 89148


Dysport should not have any affect on sleeping or lead to insomnia.  You may be experiencing some anxiety that may be leading to your inability to fall asleep.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 171 reviews

1110 112th Ave NE
Bellevue, WA 98004

Insomnia after Dysport injection

Having been treated with Dypsort to the eye area, or any other area for that matter, will not lead to insomnia.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

500 Sutter Street
San Francisco, CA 94102

Can Dysport keep you awake at night?

Insomnia or the inability to fall asleep at night is is no way related to treatment with Dysport. In general, Dysport may result in the following side effects:

1) Swelling
2) Light bruising
3) Redness
4) Tenderness around the injection site

Is there currently any stress in your life? Are you experiencing anxiety? Was there a change in your diet or did you have a large amount of caffeine? These are all things that may lead to insomnia, and I would think about anything else in your routine that may have led to your inability to fall asleep. I hope this helps, and I wish you the best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

6849 Fairview Road
Charlotte, NC 28210

Can Dysport keep patients awake?

Dysport does not cause insomnia. I am assuming you had six injections around the crows feet areas. This meens a little over 3 units per injection? it seems to be very low dose. let us know the results.

Farhad Rafizadeh, MD
Morristown Plastic Surgeon
5.0 out of 5 stars 30 reviews

101 Madison Ave
Morristown, NJ 07960

Dysport will not cause insomnia

The only way Dysport will keep you up at night, is if you stay awake thinking about how good you are going to look. It does not cause insomnia.

Matthew Schulman, MD
New York Plastic Surgeon
5.0 out of 5 stars 245 reviews

950 Park Avenue
New York City, NY 10028

Dysport Side Effects

Dysport is an extremely safe treatment for Crow's feet wrinkles and other wrinkles around the eyes and face.  The amount you had is very small and I wouldn't expect it to have any side effects--especially not insomnia.  

My typical dosage for Crow's feet is 68 units (34 per side).  The most common side effect is bruising.  To my knowledge, insomnia has never been a reported side effect of Dysport.  Though anything is possible, it is much more likely that you can't sleep due to some other factor in your life (like stress).


Andrew Winkler, MD
Lone Tree Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

8080 Park Meadows Drive
Lone Tree, CO 80045

Dysport and sleeplessness

16 units is an extremely small dosage, first off. Second, no, there is absolutely no causation between your Dysport treatment and your sleeplessness. 100% unrelated.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 12 reviews

8937 W Sahara Ave
Las Vegas, NV 89117

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.